Thunderstorm Wind, Lincoln
- When
- June 6, 3:45 PM CST
- Where
- Lincoln County, Tomahawk
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 45.467, -89.733
Thunderstorms developed in the vicinity of a cold front and upper air low pressure system as it passed through Wisconsin. ).
Every event with a place to put it; 3 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS GRB wrote it up.
Thunderstorms developed in the vicinity of a cold front and upper air low pressure system as it passed through Wisconsin. High winds from one of the storms downed numerous trees and power lines in Tomahawk (Lincoln co.). Funnel clouds were spotted in Tomahawk, over the Wisconsin River in Stevens Point (Portage co.) and 5 miles east of Hancock (Waushara co.). The storms also produced penny to nickel size hail as they moved through central Wisconsin.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before the first event at Jun 6, 2:45 PM CST, 1 hour earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREEN BAY WI 345 PM CDT TUE JUN 6 2006 .SHORT TERM...TONIGHT AND WEDNESDAY...CONVECTION IS THE MAIN CONCERN IN THE SHORT TERM. ONGOING THUNDERSTORMS AT TIME OF FORECAST SO DISCUSSION WILL BE SHORT. A FRONTAL BOUNDARY MOVED FROM EASTERN MN INTO CENTRAL WI DURING THE DAY AS A SURFACE LOW DEVELOPED IN NORTHWEST WI AND A POTENT SHORT WAVE MOVED ACROSS UPPER MI AND NORTHERN WI. CLOUDS FROM OVERNIGHT CONVECTION KEPT TEMPS IN THE AREA FROM HEATING UP MUCH. BUT CAPE VALUES WERE IN EXCESS OF 1000 J/KG IN WESTERN WI WHERE SOME BREAKS DEVELOPED. CONVECTIVE PARAMETERS INDICATED THAT SUPERCELLS ARE POSSIBLE BUT THUNDERSTORMS HEAVY RAIN...AND POSSIBLY LARGE HAIL AND DAMAGING WINDS... ARE MOST LIKELY. CHANCE OF THUNDERSTORMS...WITH RISK OF SEVERE WILL CONTINUE OVERNIGHT. DRIER AIR AND SUBSIDENCE BEHIND THE SHORT WAVE SHOULD ALLOW FOR SOME CLEARING ON WEDNESDAY. .LONG TERM...WEDNESDAY NIGHT THROUGH NEXT MONDAY. DID NOT HAVE MUCH TIME TO LOOK AT EXTENDED FORECAST DUE TO NEAR SEVERE THUNDERSTORMS AND RADAR PROBLEMS. ADJUSTED TEMPERATURES SOMEWHAT FOR LOCAL EFFECTS FRIDAY THROUGH SUNDAY AND TRIED TO BLEND WITH OTHER OFFICES. THAT/S ABOUT ALL WE HAVE TIME FOR TODAY. && .GRB WATCHES/WARNINGS/ADVISORIES... NONE. && MG/RDM WEATHER.GOV/GREENBAY
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 1215 PM CDT TUE JUN 6 2006 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-071700- VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-SOUTHERN MARINETTE- LINCOLN-LANGLADE-MENOMINEE-NORTHERN OCONTO-SOUTHERN OCONTO-DOOR- MARATHON-SHAWANO-WOOD-PORTAGE-WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA- WINNEBAGO-CALUMET-MANITOWOC- 1215 PM CDT TUE JUN 6 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST WISCONSIN. .DAY ONE...THIS AFTERNOON AND TONIGHT. THUNDERSTORMS ARE LIKELY ACROSS THE ENTIRE FORECAST AREA THIS AFTERNOON AND EVENING. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS... MAINLY WEST OF A LINE FROM IRON RIVER MICHIGAN TO SHEBOYGAN THIS AFTERNOON AND EVENING. THE MAIN THREATS ARE DAMAGING WINDS...LARGE HAIL AND HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THERE IS A CHANCE OF THUNDERSTORMS FROM SATURDAY NIGHT THROUGH SUNDAY NIGHT. STAY TUNED TO FORECASTS LATER IN THE WEEK...WHICH WILL PROVIDE MORE DETAIL ON THE POTENTIAL FOR SEVERE WEATHER DURING THIS PERIOD. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED ACROSS CENTRAL WISCONSIN THIS AFTERNOON AND EVENING. LMZ521-522-541>543-564-071700- THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN-THE ADJOINING WISCONSIN WATERS OF LAKE MICHIGAN OUT TO MID-LAKE- 1215 PM CDT TUE JUN 6 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WATERS OF CENTRAL AND SOUTHERN GREEN BAY...AND LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO SHEBOYGAN. .DAY ONE...THIS AFTERNOON AND TONIGHT. THERE IS A CHANCE OF THUNDERSTORMS ACROSS THE MARINE FORECAST AREA LATE THIS AFTERNOON AND TONIGHT. SOME OF THE STORMS MAY CONTAIN WIND GUSTS NEAR 35 KNOTS AND SMALL HAIL. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THERE IS A CHANCE OF THUNDERSTORMS FROM SATURDAY NIGHT THROUGH SUNDAY NIGHT. MG WEATHER.GOV/GREENBAY MG WEATHER.GOV/GREENBAY
The Green Bay radar (KGRB), 167 km away, was scanning. The volume nearest the first event began at 21:44 UTC.
4 hail, 3 funnel cloud, 1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Wisconsin in 2006Every state in 2006This day in weather historyWarnings in Wisconsin, June 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5518045, 5518046, 5518047, 5518048, 5518049, 5518050, 5518051, 5518052.